Hail, Patrick
- When
- June 11, 12:55 PM EST
- Where
- Patrick County, 7 mi E of Charity
- Measured
- 0.75 in hail
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.820, -80.094
Hail covered the ground.
Severe thunderstorms produced wind damage and hail up to quarter sized.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Severe thunderstorms produced wind damage and hail up to quarter sized.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 11, 12:25 PM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 125 PM EDT MON JUN 11 2007 .SYNOPSIS... HIGH PRESSURE OVER THE GREAT LAKES WILL REMAIN THERE THROUGH TUESDAY...WHILE LOW PRESSURE AND ITS ASSOCIATED FRONT STAY ALONG THE GULF COAST. A SERIES OF UPPER DISTURBANCES WILL PASS ACROSS THE MID ATLANTIC DURING THIS TIME. && .NEAR TERM /THROUGH TONIGHT/... MORNING SOUNDINGS CONFIRMING THAT MODEL CAPES OF 1000-1500 J/KG ARE REASONABLE FOR THE AFTERNOON. CAPES MAY BE CLOSE TO 2000 IN A SOME AREAS IN THE PIEDMONT WHERE SFC DWPTS ARE IN THE MID 60S. MEANWHILE SHORTWAVE ENERGY ON THE WEST SIDE OF THE LARGE UPPER LOW OFF THE COAST SHOULD HELP TRIGGER CONVECTION THIS AFTERNOON...POSSIBLE FORMING ALONG AND NEAR THE BLUE RIDGE...AND CLOSE TO WEAK SFC TROF...THEN DROPPING SOUTHEAST THRU THE PDMT LATER THIS AFTERNOON AND INTO THE EVENING. KEPT THE HIGHEST POPS ARND 40 PERCENT IN THESE AREAS. FAR NORTHWEST SECTIONS SHOULD BE BETTER CAPPED AND WILL LIKELY SEE NO MORE THAN ISOLATED CONVECTION. TONIGHT...CONVECTION WILL WANE BY MIDNIGHT WITH LINGERING ISOLATED SHOWERS OCCURRING ALONG WEAK CONVERGENT BOUNDARIES SET UP IN THE SOUTHERN BLUE RIDGE...EAST TO SOUTHSIDE VA/NW NC PIEDMONT. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... ON TUESDAY SURFACE THROUGH 700 MB WINDS TRANSITION FROM LIGHT AND VARIABLE TO STRONGER OUT OF THE EAST AND NORTHEAST. LOW LEVEL RELATIVE HUMIDITY IS HIGH ON TUESDAY AND A SHORT WAVE WILL ROTATE AROUND THE UPPER LOW OFF THE COAST. BEAST INSTABILITY IS CONFINED TO THE FAR SOUTHWEST PART OF THE COUNTY WARNING AREA TUESDAY AFTERNOON. EXPECT EXTENSIVE LOW CLOUDS OT FILL IN TUESDAY NIGHT AND REMAIN OVER THE FORECAST AREA ON WEDNESDAY. CANT RULE OUT RAIN ANY TIME FROM TUESDAY THROUGH WEDNESDAY NIGHT BUT BEST CHANCE WILL BE ON TUESDAY WITH THE SHORT WAVE AND AGAIN ON WEDNESDAY WITH A PERIOD OF ISENTROPIC LIFT. SO WILL BE INCREASING CHANCE OF RAIN ON TUESDAY NIGHT AND WEDNESDAY. WILL GO BELOW MAV GUIDANCE FOR MAXIMUM TEMPERATURES ON TUESDAY. WITH ALL THE CLOUD COVER EXPECTED THROUGH THURSDAY WILL ALSO CUT MAXIMUM TEMPERATURES A FEW DEGREES EACH DAY. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... TREND ESTABLISHED ON TUESDAY SHOULD CONTINUE FOR MUCH OF THE WEEK. THE GFS AND TO A LESSER DEGREE THE ECMWF CLOSE OFF ANOTHER H5 LOW BY FRIDAY SATURDAY. THE PATTERN EVOLVES INTO MORE A REX BLOCK ACROSS THE EAST...BEFORE DIGGING ACROSS THE ROCKIES FORCES THE RIDGE FARTHER EAST...PUSHING THE NUISANCE COASTAL LOW OUT TO SEA. ALTHOUGH NONE OF THESE DAYS SHOULD BE A TOTAL WASHOUT...EXPECT WARMER AND DRIER BY SUNDAY. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... OUTSIDE OF SCTD TSTMS THIS AFTERNOON AND EARLY EVENING...LOOK FOR VFR CONDITIONS FOR THE NEXT 24 HOURS. SOME MVFR FOG LIKELY IN A FEW SPOTS EARLY IN THE MORNING. BASICALLY A TYPICAL DAY FOR THIS PART OF THE YEAR. THIS PATTERN WILL CONTINUE THROUGH MIDWEEK ALTHOUGH COVERAGE OF LATE DAY CONVECTION MAY INCREASE ON WEDNESDAY AHEAD OF A CHANGE TO A MORE STABLE...MARITIME AIRMASS ON THURSDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...JS/WP SHORT TERM...AMS LONG TERM...KM AVIATION...JS
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 607 AM EDT MON JUN 11 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-121015- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 607 AM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 105 PM EDT MON JUN 11 2007 VAZ017-032-033-111745- PATRICK VA-FLOYD VA-FRANKLIN VA- 105 PM EDT MON JUN 11 2007 AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS COVERING PORTIONS OF FLOYD COUNTY AS WELL AS PORTIONS OF SOUTHWEST FRANKLIN COUNTY...MOVING SOUTHEAST AT 5 MPH. THESE STORMS WERE PRODUCING VERY HEAVY...PERSISTENT RAINFALL ALONG AND NEAR THE BLUE RIDGE. RAINFALL AMOUNTS OF OVER 2 INCHES IN SOME AREAS ARE POSSIBLE THROUGH 2PM...AND THIS MAY CAUSE SOME MINOR FLOODING OF POOR DRAINAGE AREAS. THIS ACTIVITY WAS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. JDS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 128 PM EDT MON JUN 11 2007 VAZ032-033-043-111815- PATRICK VA-FRANKLIN VA-HENRY VA- 128 PM EDT MON JUN 11 2007 ...STRONG THUNDERSTORMS AFFECTING FRANKLIN...PATRICK AND HENRY COUNTIES... AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ABOUT 5 MILES NORTHWEST OF BASSETT...OR ABOUT 2 MILES NORTHEAST OF FAIRY STONE STATE PARK...MOVING SOUTHEAST AT 5 TO 10 MPH. THESE STRONG THUNDERSTORMS WILL BE NEAR...PHILPOTT DAM AT 145 PM EDT...SANVILLE AT 155 PM EDT...BASSETT AT 200 PM EDT...OAK LEVEL AT 205 PM EDT...STANLEYTOWN AT 210 PM EDT...COLLINSVILLE...FIELDALE AT 215 PM EDT... BE ON THE LOOKOUT FOR STRONG GUSTY WINDS... SMALL HAIL AND VERY HEAVY RAINFALL. RAINFALL AMOUNTS OF MORE THAN 2 INCHES ARE POSSIBLE IN SOME LOCATIONS THROUGH 230 PM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 144 PM EDT MON JUN 11 2007 VAZ047-111845- BUCKINGHAM VA- 144 PM EDT MON JUN 11 2007 AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTHWEST OF DILLWYN...OR ABOUT 3 MILES NORTHWEST OF CENTENARY...MOVING SOUTHEAST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR THE TOWN OF CENTENARY AT 205 PM EDT...AND NEAR THE TOWNS OF GOLD HILL AND DILLWYN AT 245 PM EDT... EXPECT FREQUENT DANGEROUS LIGHTNING...SMALL HAIL...GUSTY WINDS TO 45 MPH...AND TORRENTIAL RAIN WITH THIS STORM. PLEASE SEEK SHELTER INDOORS IF THREATENING WEATHER APPROACHES. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. WERT
The Roanoke radar (KFCX), 28 km away, was scanning. The volume nearest the first event began at 17:56 UTC.
20 hail, 4 thunderstorm wind, 1 lightning. Local standard time, as filed.
Hail covered the ground.
Hail covered ground.
One injury from a lightning strike.
Hail fell at Highway 724.
Hail fell at the intersection Route 811 and 221.
Trees downed.
Two large trees downed outside the city of Lexington.
A truck driver reported quarter size hail on Interstate 81.
Penny size hail covered Interstate 81 near the Botetourt/Rockbridge county line. Plows had to remove hail from the Interstate.
Several large trees downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31421, 31423, 31426, 31427, 31429, 31430, 31434, 31432, 31435, 31441, 31437, 31436, 31438, 31439, 31440, 31446, 31448, 31442, 31444, 31449, 31450, 31452, 31451, 31453, 31454.